Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Apr 9, 2014, 3:20 PM MDT for 5 counties in Colorado. It took effect at Apr 10, 2014, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2014, 3:20 PM MDT (21:20 UTC)
- In effect from
- Apr 10, 2014, 1:00 PM MDT
- Expired
- Apr 10, 2014, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, La Plata County, CO, Montezuma County, CO, Montrose County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 146 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2757 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548 WWUS85 KGJT 092120 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 320 PM MDT WED APR 9 2014 ...RED FLAG WARNING IS IN EFFECT FROM UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONE 207 BELOW 7500 FEET...AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... ...FIRE WEATHER WATCH IS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...HAINES INDEX OF 6...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONE 207 BELOW 7500 FEET...AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... .GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AS A DISTURBANCE PASSES ALONG THE U.S./CANADA BORDER. GUST WINDS WILL AGAIN DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT STRETCHES ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE DRY. COZ207-290-100930- /O.UPG.KGJT.FW.A.0001.140410T1900Z-140411T0100Z/ /O.NEW.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/ /O.CON.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- 320 PM MDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...HAINES INDEX OF 6...AND DRY FUELS FOR FIRE WEATHER ZONES 207 BELOW 7500 FEET AND 290 BELOW 9000 FEET... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA BELOW 7500 FEET...AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA BELOW 9000 FEET. * WINDS...WEST 10 TO 20 MPH WITH AFTERNOON GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
6 follow-up statements
285 WWUS85 KGJT 092220 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 420 PM MDT WED APR 9 2014 ...RED FLAG WARNING IS IN EFFECT FROM UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR COLORADO FIRE WEATHER ZONE 207 BELOW 7500 FEET...AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... .GUSTY WINDS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON AS A DISTURBANCE PASSES ALONG THE U.S./CANADA BORDER. GUST WINDS WILL AGAIN DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT STRETCHES ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE DRY. COZ207-290-101030- /O.CON.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/ /O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- 420 PM MDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...7 TO 12 PERCENT. * IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
946 WWUS85 KGJT 100105 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 705 PM MDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... ...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT TODAY FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 290... .GUSTY WINDS WILL DEVELOP THURSDAY AFTERNOON AS A WEAK COLD FRONT STRETCHES ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE DRY. COZ207-290-101315- /O.EXP.KGJT.FW.W.0002.000000T0000Z-140410T0100Z/ /O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- 705 PM MDT WED APR 9 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 290... ...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY... AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 290... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...6 TO 11 PERCENT. * IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
542 WWUS85 KGJT 100732 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 132 AM MDT THU APR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT TODAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... .GUSTY WINDS WILL DEVELOP THIS AFTERNOON AS A WEAK COLD FRONT STRETCHES ACROSS NORTHWEST COLORADO. THESE GUSTY WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY AND DRY FUELS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHWEST COLORADO WHERE FUELS ARE DRY. COZ207-290-102215- /O.CON.KGJT.FW.W.0003.140410T1900Z-140411T0100Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- 132 AM MDT THU APR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM MDT TODAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 290... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA BELOW 7500 FEET AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA BELOW 9000 FEET. * WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...CONDITIONS WILL BECOME FAVORABLE FOR RAPID FIRE SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
777 WWUS85 KGJT 102025 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 225 PM MDT THU APR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TODAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... .DAYTIME MIXING AND A WEAK UPPER DISTURBANCE WAS PRODUCING GUSTY WINDS ACROSS MUCH OF THE AREA TODAY. THE GUSTY WINDS WILL DIMINISH QUICKLY THIS EVENING WITH SUNSET. COZ207-290-110100- /O.CON.KGJT.FW.W.0003.000000T0000Z-140411T0100Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- 225 PM MDT THU APR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 290... * AFFECTED AREA...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207 DURANGO FORECAST AREA...AND FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA. * WINDS...WEST TO SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
296 WWUS85 KGJT 102025 CCA RFWGJT URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GRAND JUNCTION CO 225 PM MDT THU APR 10 2014 CORRECTED TO ADD ELEVATION TO THE BULLET STATEMENTS ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT TODAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... .DAYTIME MIXING AND A WEAK UPPER DISTURBANCE WAS PRODUCING GUSTY WINDS ACROSS MUCH OF THE AREA TODAY. THE GUSTY WINDS WILL DIMINISH QUICKLY THIS EVENING WITH SUNSET. COZ207-290-110100- /O.COR.KGJT.FW.W.0003.000000T0000Z-140411T0100Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- 225 PM MDT THU APR 10 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... * AFFECTED AREA...IN SOUTHWEST COLORADO...FIRE WEATHER ZONE 207 BELOW 7500 FEET THE DURANGO FORECAST AREA...AND FIRE WEATHER ZONE 290 BELOW 9000 FEET THE PARADOX VALLEY FORECAST AREA. * WINDS...WEST TO SOUTHWEST 10 TO 15 MPH WITH GUSTS 25 TO 30 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND AN INCREASED CHANCE OF ESCAPE. AGRICULTURAL AND OTHER BURNS SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
625 WWUS85 KGJT 110056 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 656 PM MDT THU APR 10 2014 COZ207-290-110200- /O.EXP.KGJT.FW.W.0003.000000T0000Z-140411T0100Z/ DURANGO FORECAST AREA-PARADOX VALLEY FORECAST AREA- 656 PM MDT THU APR 10 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207 BELOW 7500 FEET AND FIRE WEATHER ZONE 290 BELOW 9000 FEET... WINDS WILL BE DECREASING AND RELATIVE HUMIDITY VALUES WILL BE INCREASING THROUGH THE REST OF THIS EVENING...ALLOWING THE RED FLAG WARNING TO BE EXPIRED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Apr 9, 10:49 AM MDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 9, 10:49 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1049 AM MDT WED APR 9 2014
.UPDATE...
ISSUED AT 1046 AM MDT WED APR 9 2014
HIGH PRESSURE REMAINS AT THE SURFACE BUT WILL BE WEAKENING AS AN
UPPER TROUGH MOVING EAST ACROSS SOUTHERN CANADA DRAGS A WEAK COOL
FRONT TOWARD OUR AREA. SATELLITE SHOWING A FAIRLY OPAQUE SHIELD OF
HIGH CLOUDS MOVING ACROSS NV/UT...AND HAVE BUMPED UP THE AMOUNT OF
CLOUDS FOR OUR AREA THIS AFTERNOON. THIS MAY SLOW THE DEVELOPMENT OF
GUSTY WINDS FROM MIXING BUT STILL EXPECTING THEM TO OCCUR. THE RED
FLAG WARNING FOR PORTIONS OF SW CO REMAINS IN EFFECT THIS AFTERNOON
THROUGH EARLY EVENING.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 310 AM MDT WED APR 9 2014
THE BROAD UPPER HIGH REMAINS CENTERED IN NW MEXICO BUT IS
FLATTENED TODAY AS A MILD BUT ENERGETIC SYSTEM WORKS THROUGH THE
CANADIAN ROCKIES. THE ASSOCIATED DISORGANIZED POLAR FRONT JET
SAGS INTO WY THIS AFTERNOON AND EVENING PRODUCING A MILD
CONVERGENT-DIVERGENT COUPLET ALONG THE CO-WY BORDER. ISOLATED
CONVECTIVE SHOWERS FORM OVER THE NORTHERN MTNS THIS AFTERNOON AND
EVENING. WITH 700MB TEMPS AT +5C THIS AFTERNOON THESE SHOWERS WILL
BE ALL RAIN.
FOR THE REMAINDER OF THE FORECAST AREA...THE BREAKDOWN OF THE
UPPER LEVEL RIDGE BRINGS WARM AND BREEZY CONDITIONS. 700-600MB
LAYER WEST WINDS INCREASE TO 25KTS THIS AFTERNOON. THE WEAK
SUBSIDENCE INVERSION AT 12KFT YESTERDAY WILL BE ERODED TODAY
ALLOWING DEEPER MIXING. AFTERNOON TEMPERATURES CLIMB TO 10-15
DEGREES ABOVE NORMAL. THE SOUTHERN AND CENTRAL ZONES ALSO REMAIN
VERY DRY RAISING FIRE WEATHER CONCERNS...SEE DISCUSSION BELOW.
UNDER STREAMING HIGH CLOUDS TEMPERATURES STAY VERY MILD TONIGHT.
SHOWERS OVER THE NORTH MAY TURN TO SNOW OVER THE HIGHEST
ELEVATIONS OF THE UINTAS AND ZIRKELS. LITTLE CHANGE EXPECTED ON
THURSDAY WITH CONTINUED WARM AND BREEZY TO WINDY CONDITIONS ACROSS
THE FORECAST AREA AND LIGHT CONVECTIVE SHOWERS ACROSS THE NORTH.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 310 AM MDT WED APR 9 2014
VERY LITTLE CHANGE TO FORECAST THINKING IN REGARDS TO LONG-TERM
FORECAST. SOME VERY ISOLATED SHOWERS ARE POSSIBLE THURSDAY NIGHT IN
RESPONSE TO A WEAK WAVE THAT WILL MOVE ACROSS THE AREA. WITH LITTLE
MOISTURE TO WORK WITH AND VERY LIMITED DYNAMICAL SUPPORT...MEAGER
AMOUNTS ARE EXPECTED AT BEST.
NO PRECIP EXPECTED FRIDAY AS A CLOSED LOW APPROACHES FROM THE WEST
AND A TROUGH APPROACHES FROM THE NW. THE EC AND GFS CONTINUE TO
DISAGREE ON EVOLUTION OF THESE TWO SYSTEMS AS EC FAVORS A DEEPER
TROUGH TO OUR WEST WHILE GFS KEEPS IT FURTHER EAST...LITTLE
CHANGE FROM PREVIOUS MODEL RUNS. INCREASING POPS FROM SATURDAY
AFTN ONWARDS LOOKS GOOD ATTM WITH THE BEST CHANCES FOR PRECIP
LOOKING TO BE SUNDAY.
BY MONDAY...THE CLOSED LOW AND TROUGH WILL HAVE PHASED CREATING A
FAIRLY STRONG COLD FRONT THAT WILL MOVE ACROSS THE MIDWEST ALLOWING
A TRANSITORY RIDGE TO MOVE ACROSS OUR CWA. THIS WILL BE SHORT-LIVED
THOUGH AS ANOTHER AREA OF LOW PRESSURE MOVES ALONG THE CANADIAN/US
BORDER TRAILING A COLD FRONT BEHIND IT AS IT DOES SO. PRE-FRONTAL
PRECIP LOOKS TO START TUESDAY AFTN AND INCREASE AS THE COLD FRONT
APPROACHES LATER ON THAT EVENING AND BEYOND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1046 AM MDT WED APR 9 2014
VFR CONDITIONS EXPECTED AT ALL TAF SITES THROUGH 18Z THU. LOCAL WIND
GUSTS TO 25 KNOTS CAN BE EXPECTED THIS AFTERNOON AND EVENING
PRODUCING LIGHT TO MODERATE TURBULENCE ESPECIALLY ALONG AND EAST OF
HIGHER TERRAIN. ISOLATED SHOWERS OVER THE NORTHERN MTNS MAY PRODUCE
LOCAL BRIEF OBSCURATIONS THIS AFTERNOON THROUGH THU.
&&
.FIRE WEATHER...
ISSUED AT 310 AM MDT WED APR 9 2014
FUELS ARE CRITICAL IN SW CO SPECIFICALLY IN ZONE 290 BELOW 9000
FT...AND ZONE 207 BELOW 7500 FEET. RH VALUES WILL AGAIN FALL INTO
THE TEENS WEDNESDAY THROUGH FRIDAY AFTERNOONS. THE STRONGEST
WINDS WILL BE FURTHER NORTH WHERE FUELS ARE NOT CRITICAL. THE
LATEST MODELS STILL SUPPORTS DEEP AFTERNOON MIXING PRODUCING WIND
GUSTS OF 25 MPH ACROSS THE VALLEYS OF SW CO. A RED FLAG IS VALID
1PM TO 7PM FOR GUSTY WINDS...LOW RH...DRY FUELS...AND HAINES INDEX
OF 6.
VALLEY WINDS WILL DIE OFF QUICKLY TOWARDS SUNSET WHILE SLOPES
WILL CONTINUE TO SEE MIXING GRADIENT WINDS. RH RECOVERY TONIGHT
WILL BE POOR. THURSDAY THE AFTERNOON WIND GUSTS WILL AGAIN BE
CLOSE TO RED FLAG CRITERIA. A FIRE WEATHER WATCH IS IN EFFECT FOR
THURSDAY 1 PM TO 7 PM.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ205-207.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR COZ205-207.
UT...NONE.
&&
UPDATE...JAD
SHORT TERM...JOE
LONG TERM...TGR
AVIATION...TGJT
FIRE WEATHER...JOEHazardous weather outlook, Apr 9, 5:58 AM MDT, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 558 AM MDT WED APR 9 2014 COZ001>014-017>023-UTZ022>025-027>029-101200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 558 AM MDT WED APR 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT DRY FUELS...GUSTY WINDS AND LOW HUMIDITIES WILL LEND THEMSELVES TO CRITICAL FIRE WEATHER CONDITIONS TODAY AND POSSIBLY AGAIN TOMORROW FOR SOUTHERN PORTIONS OF WESTERN COLORADO. BECAUSE OF THESE CONDITIONS...A RED FLAG WARNING IS IN EFFECT TODAY AND A FIRE WEATHER WATCH IS IN EFFECT TOMORROW FOR SIMILAR CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LIGHT SHOWERS ARE POSSIBLE THURSDAY AND THURSDAY NIGHT AS A WEAK DISTURBANCE GRAZES NORTHERN ZONES. THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION WILL BE SATURDAY INTO SUNDAY AS TWO DISTURBANCES MOVE OVER THE AREA. AFTER THAT...AN APPROACHING COLD FRONT WILL INCREASE PRECIPITATION CHANCES TUESDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 11:27 PM MDT | Fire Weather Watch | GJT | Dolores, La Plata, Montezuma, Montrose, San Miguel | 16 hr |
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.